| Model Number |
APB-2.5-6-3D-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report regarding an axium coil premature detached in the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right anterior communicating artery (acomm) with a max diameter of 3 mm and a 1.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the axium coil pre-detached in the catheter delivering the coil.The coil was removed from the patient by the c atheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a fubuki 8f guide catheter and an sl10 microcatheter.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium prime coil device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.The sl-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The distal ~8.7cm of the pusher was found bent/kinked.The coin was found still against the lumen stop.The shield coil was found undamaged.The detach element was found still attached to the pusher.The implant coil was found broken from the detach element with the polypropylene filament broken and not returned for analysis.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The implant coil was found broken from the detach element, causing the implant coil to detach from the device.The distal pusher was found bent/kinked.The broken implant coil and pusher bends/kinks are indicative of advancing/retracting the device against resistance.However, the customer reported no resistance or difficulty during the procedure.Therefore, the cause of the damages could not be determined.No other issues or non-conformances were found that would contribute towards the premature detachment.As the sl-10 micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the premature detachment could not be determined.The sl-10 micro catheter has an inner diameter of 0.0165¿ (per stryker website) and is therefore compatible for use with the axium prime coil.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.